Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 165, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 6:44 PM CDT for Shannon County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 2, 2018, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shannon County, MO
The radar
The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:15 PM CDT | TSTM WND DMG | 5 Sw Round Spring, MO | NUMEROUS TREES UPROOTED AT A RESIDENCE OFF OF STATE HIGHWAY N AND STATE HIGHWAY D INTERSECTIONS. SIDING WAS RIPPED OFF A HOME. A RESIDENCE UP THE ROAD ON STATE HIGHWAY N HAD TREES UPROOTED AND A ROOF OFF AN OUTBUILDING. |
| Jun 2, 7:20 PM CDT | TSTM WND DMG | 2 Ssw Round Spring, MO | TREE SNAPPED IN HALF BY WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
093
WUUS53 KSGF 022344
SVRSGF
MOC203-030045-
/O.NEW.KSGF.SV.W.0165.180602T2344Z-180603T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
644 PM CDT SAT JUN 2 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Shannon County in south central Missouri...
* Until 745 PM CDT
* At 644 PM CDT, a severe thunderstorm was located 13 miles north of
Eminence, or 22 miles south of Salem, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Current River State Park... Eminence...
Round Spring... Midridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
3742 9136 3741 9118 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3716 9104
3714 9104 3714 9102
TIME...MOT...LOC 2344Z 290DEG 16KT 3734 9140
HAIL...1.00IN
WIND...60MPH
$$
Burchfield2 follow-up statements
266
WWUS53 KSGF 030014
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
714 PM CDT SAT JUN 2 2018
MOC203-030045-
/O.CON.KSGF.SV.W.0165.000000T0000Z-180603T0045Z/
Shannon MO-
714 PM CDT SAT JUN 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN SHANNON COUNTY...
At 713 PM CDT, a severe thunderstorm was located near Eminence, or 21
miles northwest of Van Buren, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Current River State Park... Eminence...
Round Spring... Midridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
3742 9136 3741 9118 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3716 9104
3714 9104 3714 9102
TIME...MOT...LOC 0013Z 338DEG 19KT 3721 9131
HAIL...1.00IN
WIND...60MPH
$$
Burchfield183
WWUS53 KSGF 030044
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
744 PM CDT SAT JUN 2 2018
MOC203-030051-
/O.EXP.KSGF.SV.W.0165.000000T0000Z-180603T0045Z/
Shannon MO-
744 PM CDT SAT JUN 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHANNON COUNTY
WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
3742 9136 3741 9118 3726 9116 3725 9112
3720 9112 3720 9109 3718 9109 3716 9104
3714 9104 3714 9102
TIME...MOT...LOC 0041Z 290DEG 16KT 3717 9117
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 2, 6:13 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Springfield MO 613 PM CDT Sat Jun 2 2018 .SHORT TERM...(This afternoon through Sunday) Issued at 240 PM CDT Sat Jun 2 2018 A cold front will push south across southern Missouri through this evening as an upper level trough moves across the region. Thunderstorms are expected to develop across south central and portions of far southern Missouri through early this evening as the front drops southeastward. With mean layer CAPE around 3000 J/KG, moderate deep layer shear and steep mid level lapse rates some storms could strong to severe storms. An inhibiting factor to storm development and coverage will be relatively warm mid level temperatures and capping inversion. In general the greatest risk for severe storms will be southeast of a Rolla to Houston line. Continue to closely monitor weather conditions and the latest information. A much more pleasant airmass will follow the frontal passage for Sunday. Cooler temperatures and less humid conditions can be expected along with a northerly breeze. Highs Sunday will generally be in the lower 80s. .LONG TERM...(Sunday Night through Saturday) Issued at 240 PM CDT Sat Jun 2 2018 The mean upper level ridge position will remain to our west into at least the middle of next week leaving our region under a northwesterly flow aloft. Dry weather is expected through at least Tuesday but will have to monitor the development of convective complexes over the Plains. It appears there is some potential for convective complexes to impact area at times during the last half of next week. Otherwise seasonably warm and humid weather conditions can be expected next week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 611 PM CDT Sat Jun 2 2018 Pilots can expect prevailing VFR conditions tonight through Sunday. Gusty northwest winds this evening behind a passing cold front will gradually subside but will resume on Sunday. Thunderstorms will impact areas east of the terminal sites this evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1249 PM CDT Sat Jun 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1249 PM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Elevated excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Thunderstorms will develop across south central and portions of far southern Missouri this afternoon. The greatest coverage of storms and highest risk for severe weather afternoon will be southeast of a Branson to Rolla line. The most intense storms storms will capable of producing large hail up to the size of ping pong balls and damaging winds up to 70 mph. The risk for an isolated tornado very low. In addition, locally heavy rainfall and frequent lightning will accompany any storm. There is a limited risk for localized flooding in south central Missouri. Heat index values will warm into the upper 90s to around 100 degrees across far southern Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms may be possible across the area towards the end of next week as a system tracks through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon in south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 2, 4:41 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
441 PM CDT SAT JUN 2 2018
MOZ082-083-022245-
Dent MO-Texas MO-
441 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DENT AND NORTHEASTERN
TEXAS COUNTIES UNTIL 545 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Licking, or 12 miles north of Houston, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Montauk State Park... Salem...
Licking... Montauk...
Turtle... Jadwin...
Darien... Gladden...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.
LAT...LON 3737 9185 3755 9198 3760 9186 3760 9181
3763 9181 3773 9158 3752 9135
TIME...MOT...LOC 2141Z 232DEG 19KT 3749 9187
BurchfieldSpecial weather statement, Jun 2, 5:22 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Springfield MO 522 PM CDT SAT JUN 2 2018 MOZ091-092-022315- Wright MO-Webster MO- 522 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 615 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near Diggins, or 8 miles south of Marshfield, moving east at 20 mph. Other strong storms were developing in southern and eastern Webster county. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seymour... Mansfield... Fordland... Duncan... Diggins... Odin... Northview... This includes Interstate 44 near mile marker 91. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3709 9304 3727 9306 3738 9262 3707 9255 TIME...MOT...LOC 2222Z 287DEG 18KT 3722 9290 Burchfield
Local storm report, Jun 2, 5:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUN 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 ESE DEVIL'S ELBOW 37.83N 92.00W
06/02/2018 E1.50 INCH PHELPS MO PUBLIC
SOCIAL MEDIA REPORT. TIME APPROX BASED ON
RADAR.
&&
DSASpecial weather statement, Jun 2, 6:05 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Springfield MO 605 PM CDT SAT JUN 2 2018 MOZ096-030000- Douglas MO- 605 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 700 PM CDT... At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near Ava, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ava... Rome... Vanzant... Squires... Brushyknob... Goodhope... Drury... Gentryville... A severe thunderstorm watch remains in effect until 1000 PM CDT for south central and southwestern Missouri. LAT...LON 3681 9291 3707 9280 3706 9220 3680 9222 TIME...MOT...LOC 2305Z 293DEG 22KT 3702 9269 Burchfield
Special weather statement, Jun 2, 6:12 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018
MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Bull Shoals Lake... Lake Taneycomo...
Protem...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.
LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305
BurchfieldSpecial weather statement, Jun 2, 6:37 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Springfield MO 637 PM CDT SAT JUN 2 2018 MOZ105-030045- Ozark MO- 637 PM CDT SAT JUN 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM CDT... At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Ava, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Gainesville... Theodosia... Wasola... Sundown... Brixey... Noble... Willhoit... Hardenville... Thornfield... Sycamore... Rockbridge... Long Run... Isabella... Zanoni... A severe thunderstorm watch remains in effect until 1000 PM CDT for southwestern Missouri. LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234 TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:09 AM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 51 min |
| Jun 2, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Hickory, Polk, St. Clair | 34 min |
| Jun 2, 9:04 AM CDT | Special Weather Statement | SGF | Polk | 56 min |
| Jun 2, 10:06 AM CDT | Special Weather Statement | SGF | Phelps | 39 min |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SGF | Phelps | 48 min |
| Jun 2, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 40 min |
| Jun 2, 4:23 PM CDT | Special Weather Statement | SGF | Shannon | 52 min |
| Jun 2, 4:37 PM CDT | Special Weather Statement | SGF | Laclede | 68 min |
| Jun 2, 4:41 PM CDT | Special Weather Statement | SGF | Dent | 64 min |
| Jun 2, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 53 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 61 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SGF | Webster | 53 min |
| Jun 2, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 45 min |
| Jun 2, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 62 min |
| Jun 2, 6:03 PM CDT | Areal Flood Advisory | SGF | Dent | 3 hr |
| Jun 2, 6:05 PM CDT | Special Weather Statement | SGF | Douglas | 55 min |
| Jun 2, 6:12 PM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 2, 6:37 PM CDT | Special Weather Statement | SGF | Ozark | 68 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | SGF | Texas | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.